MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a medical procedure to place a stent using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra sheath.After the procedure was completed, the physician had difficulty removing the neuron max.Upon removal of the neuron max, it was noticed on the back table that the neuron max had exposed wire.It was reported that the neuron max may have been fractured.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned neuron max was kinked at approximately 87.0 cm and 90.0 cm from the hub.The catheter was damaged at its distal shaft approximately 93.0 cm ¿ 94.0 cm from the hub and the coils inside the catheter were exposed.The distal tip was damaged.A portion of the markerband was fractured off from the catheter tip and not returned for evaluation.Conclusions: evaluation of the returned neuron max confirmed a distal shaft damage and the coils were exposed.If the device is forcefully retracted against resistance, damage such as this may occur.No other devices used in the procedure were returned for evaluation, therefore, the root cause of the resistance could not be determined.The complaint indicated that the neuron max was used to complete the procedure.Further evaluation of the neuron max revealed kinks.These kinks were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9711912
Report Number3005168196-2020-00175
Device Sequence Number2353188
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model NumberPNML6F088904
Device Catalogue NumberPNML6F088904
Device Lot NumberH10093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/19/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Date Report Sent to FDA01/01/2005